MAUDE Adverse Event Report: SYNTHES GMBH COMPRESSION/DISTRACTION INSTRUMENT; INSTRUMENT, COMPRESSION

SYNTHES GMBH COMPRESSION/DISTRACTION INSTRUMENT; INSTRUMENT, COMPRESSION
Catalog Number 03.111.021
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.111.021.Lot: t139677.Manufacturing site: (b)(4).Release to warehouse date: 07 november 2016 a review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Subject device has been received and is currently in the evaluation process.No conclusion can be drawn.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the compression/distraction device f/foot+an had the spring and the arm fell apart from the body shaft.The sliding arm and the knob were not received in the evidence provided.A dimensional inspection for the compression/distraction device f/foot+an was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the compression/distraction device f/foot+an would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following source controlled drawings reflecting the current and manufactured revisions were reviewed: distractor compact foot.Hauptkoerper komplett mail body complete distractot compact foot (current and manufactured).Arm verschiebbar.Komplett strut translational.Complete distractor compact foot (current and manufactured).Fz fluegelschraube f/vertebral body retainer (current and manufactured).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from norway reports an event as follows: it was reported that following surgery on (b)(6) 2022, the extractor became dissembled during cleaning in the washing-machine.There was no impact to patient or procedure.Upon manufacturer investigation, it was determined that the compression/distraction device f/foot+an had the spring and the arm fall apart from the body shaft.This report is for a compression/distraction instrument.This is report 1 of 1 for (b)(4).

Brand Name
COMPRESSION/DISTRACTION INSTRUMENT
Common Device Name
INSTRUMENT, COMPRESSION
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15511848
Report Number8030965-2022-07578
Device Sequence Number20101290
Product Code HWN
UDI-Device Identifier07611819375819
UDI-Public(01)07611819375819
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.021
Device Lot NumberT139677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2022
Initial Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown